Advertisement

Functional Analysis and Its Applications

, Volume 51, Issue 3, pp 230–235 | Cite as

Homogenization of the Dirichlet problem for elliptic and parabolic systems with periodic coefficients

  • Yu. M. MeshkovaEmail author
  • T. A. Suslina
Brief Communications
  • 42 Downloads

Abstract

Let O ⊂ R d be a bounded domain of class C 1,1. Let 0 < ε - 1. In L 2(O;C n ) we consider a positive definite strongly elliptic second-order operator B D,ε with Dirichlet boundary condition. Its coefficients are periodic and depend on x/ε. The principal part of the operator is given in factorized form, and the operator has lower order terms. We study the behavior of the generalized resolvent (B D,ε ζQ 0(·/ε))−1 as ε → 0. Here the matrix-valued function Q 0 is periodic, bounded, and positive definite; ζ is a complex-valued parameter. We find approximations of the generalized resolvent in the L 2(O;C n )-operator norm and in the norm of operators acting from L 2(O;C n ) to the Sobolev space H 1(O;C n ) with two-parameter error estimates (depending on ε and ζ). Approximations of the generalized resolvent are applied to the homogenization of the solution of the first initial-boundary value problem for the parabolic equation Q 0(x/ε)∂ t v ε (x, t) = −(B D,ε v ε )(x, t).

Key words

periodic differential operators elliptic systems parabolic systems homogenization operator error estimates 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    A. Bensoussan, J.-L. Lions, G. Papanicolaou, Asymptotic analysis for periodic structures, Studies in Math. and Appl., vol. 5, North-Holland, Amsterdam–New York, 1978.zbMATHGoogle Scholar
  2. [2]
    N. S. Bakhvalov, G. P. Panasenko, Homogenization: averaging processes in periodic media. Mathematical problems in the mechanics of composite materials, Math. Appl. (Soviet Ser.), vol. 36, Kluwer Acad. Publ. Group, Dordrecht, 1989.zbMATHGoogle Scholar
  3. [3]
    E. Sanchez-Palencia, Nonhomogeneous media and vibration theory, Lecture Notes in Phys., vol. 127, Springer-Verlag, Berlin–New York, 1980.Google Scholar
  4. [4]
    V. V. Zhikov, S. M. Kozlov, O. A. Olejnik, Homogenization of differential operators, Springer-Verlag, Berlin, 1994.zbMATHGoogle Scholar
  5. [5]
    M. Sh. Birman, T. A. Suslina, Algebra i Analiz, 15:5 (2003), 1–108; St. Petersburg Math. J., 15:5 (2004), 639–714.MathSciNetGoogle Scholar
  6. [6]
    M. Sh. Birman, T. A. Suslina, Algebra i Analiz, 18:6 (2006), 1–130; St. Petersburg Math. J., 18:6 (2007), 857–955.MathSciNetGoogle Scholar
  7. [7]
    V. V. Zhikov, S. E. Pastukhova, Russian J. Math. Phys., 12:4 (2005), 515–524.MathSciNetGoogle Scholar
  8. [8]
    V. V. Zhikov, S. E. Pastukhova, Uspekhi Mat. Nauk, 71:3 (2016), 27–122; Russian Math. Surveys, 71:3 (2016), 417–511.MathSciNetCrossRefGoogle Scholar
  9. [9]
    D. I. Borisov, Algebra i Analiz, 20:2 (2008), 19–42; St. Petersburg Math. J., 20:2 (2009), 175–191.MathSciNetGoogle Scholar
  10. [10]
    T. A. Suslina, Algebra i Analiz, 22:1 (2010), 108–222; St. Petersburg Math. J., 22:1 (2011), 81–162.MathSciNetGoogle Scholar
  11. [11]
    T. A. Suslina, Algebra i Analiz, 27:4 (2015), 87–166; St. Petersburg Math. J., 27:4 (2016), 651–708.MathSciNetGoogle Scholar
  12. [12]
    Yu. M. Meshkova, T. A. Suslina, Appl. Anal., 95:7 (2016), 1413–1448.MathSciNetCrossRefGoogle Scholar
  13. [13]
    G. Griso, Asymptot. Anal., 40:3/4 (2004), 269–286.MathSciNetGoogle Scholar
  14. [14]
    G. Griso, Anal. Appl., 4:1 (2006), 61–79.MathSciNetCrossRefGoogle Scholar
  15. [15]
    C. E. Kenig, F. Lin, Z. Shen, Arch. Rational Mech. Anal., 203:3 (2012), 1009–1036.MathSciNetCrossRefGoogle Scholar
  16. [16]
    M. A. Pakhnin, T. A. Suslina, Algebra i Analiz, 24:6 (2012), 139–177; St. Petersburg Math. J., 24:6 (2013), 949–976.MathSciNetGoogle Scholar
  17. [17]
    T. A. Suslina, Mathematika, 59:2 (2013), 463–476.MathSciNetCrossRefGoogle Scholar
  18. [18]
    T. A. Suslina, SIAM J. Math. Anal., 45:6 (2013), 3453-3493.Google Scholar
  19. [19]
    T. A. Suslina, Funkts. Anal. Prilozhen., 38:4 (2004), 86–90; Functional Anal. Appl., 38:4 (2004), 309–312.CrossRefGoogle Scholar
  20. [20]
    T. A. Suslina, Math. Model. Nat. Phenom., 5:4 (2010), 390-447.Google Scholar
  21. [21]
    V. V. Zhikov and S. E. Pastukhova, Russian J. Math. Phys., 13:2 (2006), 224–237.MathSciNetCrossRefGoogle Scholar
  22. [22]
    Yu. M. Meshkova, Algebra i Analiz, 25:6 (2013), 125–177; St. Petersburg Math. J., 25:6 (2014), 981–1019.MathSciNetGoogle Scholar
  23. [23]
    Yu. M. Meshkova, T. A. Suslina, Appl. Anal., 95:8 (2016), 1736–1775.MathSciNetCrossRefGoogle Scholar
  24. [24]
    J. Geng, Zh. Shen, J. Funct. Anal., 272:5 (2017), 2092–2113.MathSciNetCrossRefGoogle Scholar
  25. [25]
    Q. Xu, SIAM J. Math. Anal., 48:6 (2016), 3742–3788.MathSciNetCrossRefGoogle Scholar
  26. [26]
    W. McLean, Strongly elliptic systems and boundary integral equations, Cambridge Univ. Press, Cambridge, 2000.zbMATHGoogle Scholar
  27. [27]
    E. M. Stein, Singular integrals and differentiability properties of functions, Princeton University Press, Princeton, 1970.zbMATHGoogle Scholar
  28. [28]
    Yu. M. Meshkova, T. A. Suslina, http://arxiv.org/abs/1702.00550.Google Scholar
  29. [29]
    Yu. M. Meshkova, T. A. Suslina, PDMI preprint 6/2017; http://www.pdmi.ras.ru/preprint/2017/rus-2017.html.Google Scholar

Copyright information

© Springer Science+Business Media, LLC 2017

Authors and Affiliations

  1. 1.Chebyshev LaboratorySt. Petersburg State UniversitySt. PetersburgRussia
  2. 2.Department of PhysicsSt. Petersburg State UniversitySt. PetersburgRussia

Personalised recommendations